

Alliance For Physics Excellence (APEX) Spring Weekend Workshop – Cohort 2 Physics Teacher Institute (PTI) Activity Schedule Alabama A & M University



April 8 - 9, 2015

Day 1 – Friday, April 10, 2015

8:00 - 8:15 AM		Welcome/Greetings/Coffee Announcements	Mohan Aggarwal AA&MU and APEX Leadership Team	Room 129 V. M. Chambers	
8:15 - 10:15 AM		Assessment and also the APEX Learning Community Web Site	Dennis Sunal & Marilyn Stephens, University of Alabama (2 hours)		
10:15 - 11:00 AM		Activity #1: Volume Units for Regular Solids and Liquids	Jane & Jim Nelson AAPT/PTRA (3/4 hour)	Building	
11:00 AM - Noon.		Activity #3: Mass and Volume of Aluminum	Jane & Jim Nelson AAPT/PTRA (1 hour)		
Noon - 1:00 PM	In House Working Lunch: Start Friday Night Assignment: Diagnoser Set on Density Concepts (1/2/hour)				
1:00 - 1:30 PM		Activity #6: Why do cans float or sink?	Jane & Jim Nelson AAPT/PTRA (1/2 hour)		
1:30 - 4:00 PM		Activities for Building a Conceptual Model for the Nature of Fluids	Jim Minstrell, Facet Innovations (2 1/2 hours)	Room 129	
4:00 - 4:30 PM		Activity #13: Bernoulli's Equation	Jane & Jim Nelson AAPT/PTRA (1/2 hour)	V. M. Chambers Building	
4:30 - 5:30 PM		Activity #8: Buoyancy Can-Can	Jane & Jim Nelson AAPT/PTRA (1 hour)		
5:30 - 6:30 PM		Activity #9: Bags and Buoyancy (Collect Data)	Jane & Jim Nelson AAPT/PTRA (1 hour)		
6:30 PM	Dinner (On Your Own) Complete Diagnoser Assignment				

- Day 1 (Total = 9.3/4 hours)
- Action Research, et cetera = 2 hours
- Pedagogy = 3 hours
- AAPT/PTRA = 43/4 hours
- Technology = none



Alliance For Physics Excellence (APEX) Spring Weekend Workshop – Cohort 2 Physics Teacher Institute (PTI) Activity Schedule Alabama A & M University



April 8 – 9, 2015

Day 2 – Saturday, April 11, 2015

8:00 - 8:45 AM		Activity #9: Bags and Buoyancy (Data Analysis)	Jane & Jim Nelson AAPT/PTRA (3/4 hour)			
8:45 - 9:15 AM		Activity #7: Buoyancy Simulation (Introduction)	Jane & Jim Nelson AAPT/PTRA (1/2 hour)	Room 129 V. M. Chambers Building		
9:15 - 10:45 AM		Activity #13: Boyle's Law	Jane & Jim Nelson AAPT/PTRA (1 1/4 hour)			
10:45 AM -		Activity #14: Boyle's Law Simulation	Jane & Jim Nelson AAPT/PTRA (1 1/4 hour)			
Noon - 1:00		Mention AP Problems from 2011, 2012, 2013 & 2014	Jane & Jim Nelson AAPT/PTRA (1 1/4 hour)			
	In House Working Lunch: Diagnoser Set Explaining Effects of Pressure Change on a Gas					
PM	and/or The Cartesian Diver (1/2)					
1:00 - 2:00 PM		Diagnoser: Interpreting QSet Data and Implications for Instructional Activities.	Jim Minstrell, Facet Innovations (1 hour)	Room 129 V. M. Chambers Building		

- Day 1 (Total = $9 \frac{3}{4}$ hours)
- Action Research = 2 hours
- Pedagogy = 3 hours
- AAPT/PTRA = 43/4 hours
- Technology = none
- Overall Totals = 15 hours
- Action Research = 2 hours
- Pedagogy = 4 1/2 hours
- AAPT/PTRA = 8 1/2 hours
- Technology = none

- Day 2 (Total = $5 \frac{1}{4}$ hours)
- Action Research = none
- Pedagogy = $1 \frac{1}{2}$ hour
- AAPT/PTRA = 3 3/4 hours
- Technology = none